Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 11, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 10, 2001, 6:04 PM MDT for Dawes County, Nebraska. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 10, 2001, 6:04 PM MDT (00:04 UTC)
- Expired
- May 10, 2001, 6:45 PM MDT
- In force
- 41 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Dawes County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 6:39 PM MDT | Hail 0.75 | Whitney, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 0.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
478 WUUS55 KCYS 110006 SVRCYS NEC045-110045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 604 PM MDT THU MAY 10 2001 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWEST DAWES COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 645 PM MDT * AT 557 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 21 MILES NORTH OF CRAWFORD...OR ABOUT 24 MILES NORTHWEST OF CHADRON...MOVING SOUTHEAST AT 30 MPH. HAIL UP TO NICKLE SIZE HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. LAT...LON 4302 10337 4292 10352 4262 10346 4277 10292 DAUGHERTY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:15 PM MDT, 2 hours 49 minutes earlier.
Area forecast discussion, May 10, 3:15 PM MDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 315 PM MDT THU MAY 10 2001 OTHER THAN DVLPG CU OVER NRN CWA AND NR CYS...NOT MUCH GOING ON CURRENTLY. APPEARS THAT THERE WAS MORE SUBSIDENCE THAN EXPECTED BHND WK SHRTWV TROF THAT EXITED AREA DURG THE MORNING. SHOULD STILL SEE SOME TSTM DEVELOPMENT LATE THIS AFTN THROUGH THE EVENING...ESPECIALLY ALG SE WY BORDER AND NEBRASKA PNHNDL. THIS DUE TO STGR SHRTWV TROF MOVG OUT OF ERN MT INTO THE NRN PLAINS TNGT WHICH GIVES CDFNT OVER NRN CWA NOW A PUSH TO THE S. SFC LOW INVOF OF CYS CAUSING WINDS/DEWPTS TO GO ALL OVER THE PLACE...TRYING TO MIX BONE DRY AIR IN FROM W OF THE MTNS WITH MORE MOIST AIR TO THE E. WILL GO 20-30 PERCENT POPS TNGT ALG AND E OF I-25...ISOLD AT MOST RWL/LAR AREAS. MAIN COOLING BHND FNT WILL END UP BEING JUST TNGT AS SFC WINDS TURN BACK TO SSE FRI AFTN. A LIMITED AMT OF MSTR AND INSTABILITY RETURN TO THE SE PTN OF CWA LATE FRI AND FRI EVENING...AND WILL CONT TO INCLUDE ISOLD TSTMS. UPPER RIDGE BUILDS STGLY INTO RCKYS LATER FRI AND THE WEEKEND FOR DRY AND WARMER WX. MINOR TEMP/POP CHGS. EXTENDED...UPR LVL RDG RMNS OVR CWA SUN...BUT GETS FLATTENED MONDAY BY LOW TOPPING THE RDG IN CANADA. SHORT WAVE TROF MOVES THRU MT/ERN WY TUESDAY WITH A COLD FRONT MOVING SOUTH THRU THE STATE. BY MIDWEEK...THE UPR LVL RIDGE AMPLIFIES THRU THE GREAT BASIN. AT THE SFC...LOW PRESSURE STRENGTHENS IN THE NRN GREAT BASIN WITH MRF CONTG TO SHOW UPSLOPE FLOW OVR CWA. COOLER TEMPS FORECAST FOR DAYS 6 AND 7 WITH A BETTER CHANCE OF SHOWERS AND A FEW THUNDERSTORMS. .CYS... WY...NONE. NE...NONE. JL(H,S)
In the hours before
Special weather statement, May 10, 12:38 PM MDT, 5 hours 26 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-102300- SEVERE WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHEYENNE WY 1238 PM MDT THU MAY 10 2001 SPOTTER ACTIVATION WILL NOT BE NEEDED ALONG AND WEST OF I-25 BUT MAY BE REQUIRED OVER FAR SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE. THE AIR MASS WILL BECOME UNSTABLE OVER THE AREA THIS AFTERNOON. THE BEST INSTABILITY AND LOW LEVEL MOISTURE WILL BE LOCATED ALONG AND EAST OF THE SOUTHEAST WYOMING BORDER AREA OF WYOMING INCLUDING NIOBRARA...GOSHEN AND EASTERN LARAMIE COUNTIES THROUGH THE NEBRASKA PANHANDLE. WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP IN THIS AREA DURING THE AFTERNOON WITH SOME OF THESE STORMS LIKELY PRODUCING HAIL AND GUSTY WINDS. MUCH DRIER AIR OVER SOUTH CENTRAL WYOMING WILL SPREAD EAST INTO CONVERSE...PLATTE AND WESTERN LARAMIE COUNTIES THIS AFTERNOON. THUS...ONLY ISOLATED WEAK THUNDERSTORMS ARE EXPECTED IN THE AREAS ALONG AND WEST ON INTERSTATE 25 THIS AFTERNOON. JLH WCJIN-WYSE-WYNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 6:44 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.